It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=Tabitha111]:wave: Hi. Thanks for pulling up my post. I know this somewhat long, but please take the time to read it. This is my story.

My dad passed away of skin cancer 16 years ago when I was seventeen. Ever since his passing, I have been a hypochondriac and a constant worrier. I have suffered severely with anxiety and stress, physically and emotionally. With family support and a wonderful husband, I have tried desperately to deal my dad’s passing, hypochondria, a fear of dying, and my anxiety symptoms, but finally had to make a trip to the doctor. My main problem, which has really been quite annoying and sometimes disabling, has been what I call “my breathing problem”. I always feel like I am not getting enough air. Breathing for me has become a chore as I acknowledge just about every breath that I take. Sometimes I get to the point of hyperventilating with tingling in my face and lips, a lump in my throat and nausea. Occasionally over the past 15 years I would have short episodes, maybe lasting a day or two, but now the episodes last for weeks at a time. When I finally went to the doctor in April, I had this “breathing problem” for three weeks and I was literally to the point of tears. Only at night time while I am sleeping do I have relief. Of course I have other symptoms, but this one is the worst.

In April, my doctor put me on Zoloft and I also take 0.50 mg of Xanax every night to help me sleep. I also take Xanax during the day for those really tough days. I am worried about addiction to Xanax, but at this point, I just want to be able to function normally on a daily basis. I was taking 100 mg of Zoloft a day, but couldn’t have an orgasm, and there is absolutely no way that I will give up orgasms. After all, that is a natural medicine that puts a smile on my face. So, my doctor cut my dosage to 75 mg a day. Thankfully, that isn’t an issue anymore. At any rate, some of my anxiety problems have gotten a little bit better, but I still have my “breathing problem”, just not to the point of hyperventilation and tingling.

These are my new symptoms. Over the past two months, I have had on/off tingling in my feet that sometimes radiates up my legs, but not to the point of pins and needles. The tingling would come and go, but over the past week or so, the tingling has been constant and is either in one foot or both feet. I also get some cramping in my right calf and have had charley horses in the middle of the night. I also get these creepy / crawly sensations on my legs. It feels like there is a bug crawling on my leg and usually lasts for a few seconds. Over the past few days, I have started to get mild tingling in my hands that comes and goes. The tingling seems to worsen with each passing day. And for the past two days, my right eye has been twitching, driving my absolutely crazy.

Has anyone had this “tingling” and “eye twitching” as side effects of Zoloft? Could these new symptoms I am experiencing be related to anxiety? I have also read on other posts that vitamin B-12 deficiency can cause tingling and eye twitching. Does anyone have any other suggestions as to what might be going on with my body? I AM REALLY SCARED !!! :eek: Any feedback or information that you have would be so very much greatly appreciated.

Thank you for taking the time to read and respond to my sob story. :rolleyes:[/QUOTE]

Hi there.
You are apparently someone with a handful of problems that may be harmless to the body, but are very disabilitating none the less.
It's an emerging trend to come forward with anxiety problems, and I have seen many patients struggle with these.
Even though it starts out harmless, anxiety disorders often have a harmful outcome due to treatment with extremely dangerous medications, particularly SSRIs (Zoloft, Prozac, Paxil, ...)
I have prescribed Paxil (Seroxat) to many patients with symptoms such as chronic hyperventilation, anxiety-induced palpitations, etc. caused by anxiety and panic disorders, which worked great to reduce these symptoms, but caused a lot of, more serious, side-effects in return.
I am very reluctant to prescribe SSRIs as a treatment these days.
I have had several cases of psychotic and suicidal behaviour induced by treatment with SSRIs.
However, sometimes there is no other choice.
You are not going to die or get an incurable illness by taking Zoloft, and sometimes anxiety is so persistent that these medications *must* be started, but in a lot of cases it is important to weigh the benefits against the side-effects thoroughly.
Even though some doctors are reluctant to prescribe it on its own for an anxiety disorder, Xanax is a viable alternative for most people.
The benefit of a Xanax treatment is that you only need to take it whenever anxiety gets to a point it's unbarable or interferes with everyday life, and it acts to lessen it immediately.
A Xanax addiction is not as fierce and disablilitating as an SSRI addiction, in fact, Glaxo Smith Kline is taking a lot of heat at the moment for their negligence of the severity of withdrawal symptoms from Paxil (Seroxat).

A general practice is to prescribe Xanax for the first 2 to 4 weeks it takes for the SSRI to start working. Instead, I suggest people to stay on Xanax if it helps their anxiety and stop the SSRI after at least 2 weeks have passed, and if not, continue taking the SSRI and stop the Xanax.

To answer your questions;
Twitching of one eyelid is very common in anxious and chronically hyperventilating people. Though there is some proof Zoloft can cause twitching, I suspect anxiety is causing it in your case.
That which you describe as something 'crawling' over you leg is also a muscle spasm caused by hyperventilation, which in turn is caused by anxiety.

On the topic of B12, there are some things to be said concerning anxiety disorders. A very long-lasting B12 deficiency can actually be the cause of chronic anxiety in a lot of people. It can also cause schizophrenia, Alzheimer-like symptoms, dementia, depression, ...
But the deficiency has to be very long lasting (more than 5 years) for most of these complications to occur. Severe Cobalamin (B12) deficiency is almost always caused by an absorption problem of the body. A lack of Intrinsic Factor in the stomach can make it nearly impossible to absorb the vitamin from foods or oral supplements, and sub dermal injections are the preferred way to treat these patients. (Sub lingual tablets and B12 nose sprays claim to bypass the stomach as well by leaking some of the vitamin into the bloodstream, though some practitioners remain sceptical)

What you're describing as a symptom of B12 deficiency occurs when the liver's B12 storage is completely empty, and pernicious anemia sets in.
I wouldn't suspect the tingling sensations you're having are from pernicious anemia, as hyperventilation causes the exact same sensations and muscle spasms.
You wouldn't be able to tell for sure if you have a B12 deficiency unless you get blood work done by an experienced G.P.
Measuring the amount of B12 reliably in someone's system through a simple blood test is very tricky and often inacurate, unless the interpreter knows exactly what other signs of a B12 shortage to look for (eg. elevated homocysteine, folic acid levels, etc.).
Pernicious anemia however is very easily discovered by looking at your CBC.

I suggest you get a blood test done and ask your G.P. to look for a B12 deficiency beforehand.
But there is absolutely no harm in taking some oral B12 supplements right now.
It's one of the safest vitamins to use. A study in which patients were injected with 1,000,000 times the RDA showed no side effects, aside from a bit of acne in some. Tablets containing 10,000 times the RDA are sold over the counter, and in some people lacking intrinsic factor 1% of oral supplements is still absorbed by the body.





All times are GMT -7. The time now is 12:59 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!